MAUDE Adverse Event Report: SYNTHES MEZZOVICO 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT; PLATE, FIXATION, BONE

SYNTHES MEZZOVICO 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT; PLATE, FIXATION, BONE
Catalog Number 02.111.631
Medical Device Problem Codes Fitting Problem (2183); Component Missing (2306)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.Patient information is not available for reporting.(b)(4).Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.The subject device has been received and is currently undergoing investigation; the results are pending completion.A device history record review was performed for the complaint device lot.Manufacturing location: (b)(4).Manufacturing date: aug 27, 2016.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformance reports were generated during the production of the complaint device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the 2.4 variable angle locking screws would not lock into the 2.4mm variable angle- locking compression plate (va-lcp) during an open reduction internal fixation (orif) of the left distal radius on (b)(6) 2017.The two top left holes of the plate look like there are no threads and would not lock the screws.The surgeon used another plate (probably not synthes) to complete the surgery.It appears another screw was used to complete the surgery.Patient status and surgical delay are unknown.It is also unknown whether the procedure was completed successfully.Concomitant device reported: 2.4 variable angle locking screws (part# 02.210.120, lot# unknown, quantity unknown).(b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed on the returned subject device.The following complaint device was received by customer quality (cq): one 2.4 mm variable angle lcp distal radius plate (p/n: 02.111.631, lot number: l178363), one 2.4 mm locking screw (p/n: 02.210.116 lot number: unknown).A visual inspection under 5x magnification, functional test and drawing review, dhr review were performed as part of this investigation.The complaint condition is partially confirmed.The damage was observed only to the threads of the topmost left hole of the lcp plate and not to the both top left holes.The returned parts were determined to be suitable for their intended use when employed and maintained as recommended.No new issues outside the complaint issues were observed with the returned devices.One (1) 2.4 mm locking screw (p/n: 02.210.116, lot#: unknown) was returned as concomitant devices without an alleged complaint condition.Based on visual inspection and functional test there is no evidence that these devices contributed to the complaint condition, and therefore no additional investigation will be performed on this device.The concomitant locking screw was identified as part numbers 02.210.116 (qty-1) using synthes technique guide.The returned instrument was examined by customer quality upon receipt.Functional test was performed to check the locking screw head-lcp threaded holes locking mechanism.The returned locking screw was able to fit/lock in 5 out of 6 proximal plate holes.The complaint condition was confirmed as screw could not hold a grip or lock in the topmost left hole of the lcp plate.Relevant drawings were reviewed for lcp plate and locking screw.Device features such as plate thickness (2 mm), locking screw major diameter of head and shaft diameter were found to be within specifications.The drawing was found suitable to determine the intended device design, application and dimensional conformity.The instrument was found to have met the drawing specifications.The investigation of the returned 2.4 mm va-lcp plate has shown that the threads of the upper left screw hole are damaged.The plate is all in all in good condition and shows no other damages.Due to the damages at the thread we have to assume that the plate screw hole threads became damaged during insertion of the screw in the screw hole.Due to the observed damage, we have to assume, that the screw was not positioned correctly during screwing in.There is no evidence of a manufacturing issue and no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/3H SHAFT/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key6562390
Report Number1000562954-2017-10064
Device Sequence Number1089345
Product Code HRS
UDI-Device Identifier10886982032010
UDI-Public(01)10886982032010(10)L178363
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.111.631
Device Lot NumberL178363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date06/02/2017
Patient Sequence Number1